STRYKER GMBH LONG NAIL, RIGHT GAMMA4 Ø10X240MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Back to Search Results |
| Catalog Number |
84250240S |
| Medical Device Problem Codes |
Positioning Failure (1158); Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/21/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
Event or Problem Description
It was reported that: "during an operation on (b)(6) 2025, the surgeon encountered a few difficulties when fitting the nail ref.8425-0240s.Apparently, the cephalic screw did not fit into the nail." "mini-abutment of a very complex epiphyseal-diaphyseal fracture.Complex epiphyseal-diaphyseal fracture.Opening of the fascia lata.Drilling of the greater trochanter.Placement of reaming guide nail.Reaming to diameter 13 diaphyseal and 14 metaphyseal.Placement of a nail diameter 10, 125° cervical angulation, 240 length.Placement of the cervical guide pin, which will be checked from front and side.Cervical reaming.Measure length back to 110.Place cervical screw length 110 which will be locked.Place distal screw length to 37.5.Scopic check: technical incidence, given the eccentricity of the cervical screw to the nail.Attempt to reduce the osteosynthesis using the same material was unsuccessful.Patient's current condition: longer operating time (60 min).Actions taken in hospital to manage patient: change of equipment and cerclage of fracture site.Nail length 260, diameter 10, angulation 125°.Placement of guide wire, checked from front and side.Bore length 110.Locked 110 screw in place.Placement of distal screw freehand technique.Scopic control reassuring.".
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was not returned.The reported event could not be confirmed since the device was not returned for evaluation and no other evidence were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
Event or Problem Description
It was reported that: "during an operation on (b)(6) 2025, the surgeon encountered a few difficulties when fitting the nail ref.(b)(4).Apparently, the cephalic screw did not fit into the nail." "mini-abutment of a very complex epiphyseal-diaphyseal fracture.Complex epiphyseal-diaphyseal fracture.Opening of the fascia lata.Drilling of the greater trochanter.Placement of reaming guide nail.Reaming to diameter 13 diaphyseal and 14 metaphyseal.Placement of a nail diameter 10, 125° cervical angulation, 240 length.Placement of the cervical guide pin, which will be checked from front and side.Cervical reaming.Measure length back to 110.Place cervical screw length 110 which will be locked.Place distal screw length to 37.5.Scopic check: technical incidence, given the eccentricity of the cervical screw to the nail.Attempt to reduce the osteosynthesis using the same material was unsuccessful.Patient's current condition: longer operating time (60 min).Actions taken in hospital to manage patient: change of equipment and cerclage of fracture site.Nail length 260, diameter 10, angulation 125°.Placement of guide wire, checked from front and side.Bore length 110.Locked 110 screws in place.Placement of distal screw freehand technique.Scopic control reassuring.".
Additional Manufacturer Narrative
Corrections: please refer to section d9 the device was returned and h6 (method, results and conclusion codes).The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned nail could be confirmed based on the catalog # and lot # marked.The anterior side of the lag screw hole shows signs of misaligned drilling, which is confirmed by the shiny area both inside and outside the hole, the extent of the damage outside the hole was most likely caused not only by contact with the drill, but also by contact with the lag screw.The damage observed at the tip of the screw confirms this statement.Wear on the head and on the shaft of the distal locking screw correspond to the usual damage due to implantation and extraction.The nail was returned assembled with the set screw, which was fully tightened.When the set screw was removed, there was blood on it, confirming that the user had not removed it either during or after the operation.It is not possible to insert the lag screw into the nail when the set screw is fully tightened.As a reminder, the lag screw must be implanted and correctly positioned before inserting the set screw.The set screw was removed from the nail for the inspection, and it was confirmed that, without the set screw, the lag screw could be inserted into the nail without any problems.The set screw was then tightened and the lag screw remained locked as intended.Therefore, it could be confirmed that the implants are fully functional.Based to the investigation, the main cause was attributed to a user-related issue.Damage on the nail and on the lag screw indicate that the lag screw was first inserted outside the nail, followed by the insertion of the lag screw and the distal locking screw.After realizing that the lag screw was misaligned, the user most likely removed it and tried to reinsert it with the correct alignment.However, without removing the set screw.With the set screw still in place, it was not possible to insert the lag screw correctly into the nail.As a reminder, the instructions for use and the operative technique clearly state that: "during the procedure, repeatedly check that the connections between the instruments or between implants and instruments required for precise positioning and fixing are secure.Prior to skin incision, check the position of the lag screw sleeve and the projected trajectory of the lag screw (i.E.One shot device).If the position of the sleeve assembly has to be corrected afterwards, the tissue pressure may lead to mal-alignment and misdrilling.The lag screw assembly is now passed over the precision pin¿ and inserted to its desired position under x-ray monitoring.Do not engage the set screw prior to proper lag screw placement.This ensures that the set screw is not protruding into the lag screw bore hole and damaged during the procedure." in addition, the misaligned drilling severely damaged the nail by removing material and creating a sharp-edged chamber.This damage weakens the nail and could have reduced its strength to load and fatigue if it had remained implanted.As stated in the operative technique: "ensure that the precision pin is centered within the lag screw sleeve when reaming in order to avoid collision with the nail which may reduce the fatigue strength of the implant.The lag screw reamer shall pass through the nail with ease." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
Event or Problem Description